Alert archive / Alabama / Red Flag Warnings in 2008
Red Flag Warning 9, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Jul 15, 2008, 10:41 AM CDT for 7 counties in Alabama. It took effect at Jul 15, 2008, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2008, 10:41 AM CDT (15:41 UTC)
- In effect from
- Jul 15, 2008, 12:00 PM CDT
- Expired
- Jul 15, 2008, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, Franklin County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Morgan County, AL
The radar
The Columbus AFB radar (KGWX), 118 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KHUN 151541 RFWHUN RED FLAG WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1041 AM CDT TUE JUL 15 2008 ALZ001>005-007-016-160000- /O.NEW.KHUN.FW.W.0009.080715T1700Z-080716T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN- 1041 AM CDT TUE JUL 15 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. AN UNUSUALLY DRY AIRMASS ACROSS THE AREA WILL RESULT IN RELATIVE HUMIDITY FALLING TO THE 25-30 PERCENT RANGE THIS AFTERNOON ACROSS NORTHWEST ALABAMA. IN ADDITION...SUSTAINED SURFACE WINDS AROUND 10 MPH WILL OCCUR...WITH OCCASIONAL GUSTS 15-20 MPH. THE MOST EXTREME CONDITIONS WILL OCCUR BETWEEN 1 PM AND 7 PM. HUMIDITY RECOVERY WILL OCCUR AFTER 7 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. RELATIVE HUMIDITIES AT OR BELOW 30 PERCENT AND DRY CONDITIONS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. $$ KTW/DJN/MH
1 follow-up statement
000 WWUS84 KHUN 160002 AAA RFWHUN RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 702 PM CDT TUE JUL 15 2008 ALZ001>005-007-016-160115- /O.EXP.KHUN.FW.W.0009.000000T0000Z-080716T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN- 702 PM CDT TUE JUL 15 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. RED FLAG FIRE WEATHER CONDTIONS HAVE DIMINISHED WITH INCREASING HUMIDITY AND LIGHTER WINDS. $$ KULA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Jul 15, 10:24 AM CDT, 17 minutes earlier.
Area forecast discussion, Jul 15, 10:24 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1024 AM CDT TUE JUL 15 2008 .DISCUSSION... HIGH PRESSURE FROM THE MID-ATLANTIC TO MISSOURI CONTINUES TO BRING PLEASANT CONDITIONS TO THE AREA. 15Z TEMPERATURES AROUND 80 DEGREES IN MOST LOCATIONS...WHICH MAKE HIGHS AROUND 90 IN MOST LOCATIONS REASONABLE. DEWPOINTS REMAIN LOW...BETWEEN 55 AND 60 DEGREES. MOISTURE RETURN AT LOW LEVELS IS INCREASING...PARTICULARLY IN NORTHEAST ALABAMA IN RESPONSE TO AN APPROACHING WAVE IN NORTHERN GEORGIA. SOME PARTLY CLOUDY CONDITIONS HAVE FORMED ON WESTERN EDGE OF THIS WAVE. THIS CLOUD COVER WILL MOVE WEST AS THE DAY PROGRESSES...BUT WILL HAVE A HARD TIME PUSHING INTO WESTERN ALABAMA. THIS WILL KEEP TEMPERATURES SLIGHTLY LOWER IN NORTHEASTERN PORTIONS OF AREA AND WILL TWEAK DOWN TEMPERATURES THERE INTO THE UPPER 80S...WHILE INCLUDING PARTLY CLOUDY CONDITIONS. MAIN CONCERN TODAY IS FIRE WEATHER FOR THIS AFTERNOON ESPECIALLY IN WESTERN PORTIONS OF FORECAST AREA. WITH TEMPERATURES THERE EXPECTED TO REACH THE LOWER 90S AND STRONG MIXING THIS AFTERNOON WITH DRY AIR ALOFT...RH VALUES WILL DROP INTO THE 25 TO 30 PERCENT RANGE. ALSO...WITH KBDI INDEX ABOVE 500 AND WINDS SUSTAINED AROUND 10 MPH THIS AFTERNOON...WILL PUT THIS AREA IN EXTREME FIRE WEATHER CONDITIONS. THEREFORE WILL HOIST RED FLAG WARNING ACROSS THE WEST...MAINLY ALONG AND WEST OF INTERSTATE 65. CONDITIONS WILL EASE AFTER 7 PM AS DAYTIME HEATING WANES. REST OF GRIDS AND FORECAST LOOK GOOD. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 20
Hazardous weather outlook, Jul 15, 4:55 AM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 455 AM CDT TUE JUL 15 2008 ALZ001>010-016-TNZ076-096-097-151830- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 450 AM CDT TUE JUL 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A RETURN OF GREATER MOISTURE AND INSTABILITY LEVELS WILL HELP BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE TENNESSEE VALLEY FROM FRIDAY NIGHT INTO SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. RSB
Nearby
Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.